MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER WITH BAG; DRAIN BAG
Catalog Number 153214A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that nurse showed customer on a current patient where a kink was occurring at the point where the drainage tubing was connecting to the urine meter.The staff had to continuously check to make sure it did not kink off.Another nurse noted that they have been seeing kinking of the foley drainage tubing in different areas along the entire drainage tubing, not just at the connection point to the urine meter.They also attested that they had to keep a close eye on the tubing throughout the shift.They noted that this had been happening for a while.Customer also checked with operating room and anesthesia had noticed the kinking also.To their recollection, it had been happening for 9-12 months.Nurse also had been seeing kinking at various points of the drainage tubing.They noticed that as the urine started collecting in the tubing, it got heavy and pulls down, kinking off the drainage and caused back up.On one surgical patient, nurse thought the patient had a very low urine output, just to find out at the end of the case that the tubing was kinked up high closer to the foley catheter connection, this was under the sterile drape, and they could not access it until after the drapes were removed.Customer opened one of the products in question and did find an incomplete kink at the urine meter connection.Customer also thought that the drainage tubing was fairly soft and pliable and thus might be prone to kinking.From their prior experience in the operating room and intensive care unit, customer did not remember for the foley drainage tubing to be so soft and pliable.The drainage tubing should not be easily kinked off.Representative recommended until they get feedback from the manufacturer, they reminded staff and providers who use this product to check for kinks in the tubing frequently to ensure proper drainage was occurring and to prevent any patient harm.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nurse showed customer on a current patient where a kink was occurring at the point where the drainage tubing was connecting to the urine meter.The staff had to continuously check to make sure it did not kink off.Another nurse noted that they have been seeing kinking of the foley drainage tubing in different areas along the entire drainage tubing, not just at the connection point to the urine meter.They also attested that they had to keep a close eye on the tubing throughout the shift.They noted that this had been happening for a while.Customer also checked with operating room and anesthesia had noticed the kinking also.To their recollection, it had been happening for 9-12 months.Nurse also had been seeing kinking at various points of the drainage tubing.They noticed that as the urine started collecting in the tubing, it got heavy and pulls down, kinking off the drainage and caused back up.On one surgical patient, nurse thought the patient had a very low urine output, just to find out at the end of the case that the tubing was kinked up high closer to the foley catheter connection, this was under the sterile drape, and they could not access it until after the drapes were removed.Customer opened one of the products in question and did find an incomplete kink at the urine meter connection.Customer also thought that the drainage tubing was fairly soft and pliable and thus might be prone to kinking.From their prior experience in the operating room and intensive care unit, customer did not remember for the foley drainage tubing to be so soft and pliable.The drainage tubing should not be easily kinked off.Representative recommended until they get feedback from the manufacturer, they reminded staff and providers who use this product to check for kinks in the tubing frequently to ensure proper drainage was occurring and to prevent any patient harm.Per customer follow up on 02jan2025, it was reported that the reported issue had been happening for about 1 year and had affected dozens of patients.It was confirmed that the product has been used on patients.It is unknown whether any patients were harmed, but there was one surgical patient that was presumed not making urine, but in fact the catheter was not draining due to the kink.Customer inquired was there a change in materials.It stated that tubing seems to be much softer than it was in the past.Customer also inquired what is the resolution for this ongoing issue.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned two-photo sample noted one opened (without original packaging), used urine meter drainage bag.Visual inspection of the two-photo sample noted that the outlet tube was kinked at the top of the urine meter.This does not meet specification per inspection procedure which states "any kinks in drainage tube which reduce the i.D more than 25% are not permitted".No additional actions can be taken at this time since root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed directions for use wash hands and don clean gloves explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse patient¿s periurethral area 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 5.Using proper aseptic technique open csr wrap 6.Don sterile gloves 7.Place underpad beneath patient, plastic/¿shiny¿ side down note: use caution to maintain aseptic technique 8.Position fenestrated drape on patient 9.Saturate 3 foam swab sticks in povidone iodine 10.Attach the water filled syringe to the inflation port note: it is not necessary to pre-test the foley catheter balloon 11.Remove foley catheter from wrap and lubricate catheter 12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia inora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward 13.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert catheter two more inches and inflate catheter balloon 14.Inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe note: use of less than 10cc can result in asymmetrically inflated balloon 15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck 16.Secure the foley catheter to the patient use the statlock foley stabilization device if provided (see statlock foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device 17.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor 18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked 19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system 20.Document procedure according to hospital protocol foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient¿.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URINE METER WITH BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21036563
Report Number1018233-2024-08409
Device Sequence Number15588106
Product Code KNX
UDI-Device Identifier00801741033162
UDI-Public(01)00801741033162(11)240711(17)250930(10)NGJT1521
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number153214A
Device Lot NumberNGJT1521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown